What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 12:11 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 27, 12:11 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
111 PM EDT Tue Jul 27 2021
.AVIATION...
[Through 18Z Wednesday]
Next few hours will be active at NE FL TAF sites with TEMPO groups
at all five locations in the 18-22Z time frame, while it will take
a bit later to reach the SSI TAF site with additional storms in
the 20-24Z time frame. Expect a period of IFR CIGS/VSBYS possible
at all these TAF sites through 00z, then a rebound towards VFR
with VCSH after sunset as the moist/tropical atmosphere rains
itself out during the overnight hours.
&&
.PREV DISCUSSION [847 AM EDT]...
.NEAR TERM [Through Tonight]...
Pre-dawn hours...
A weak surface low was located over Glynn County Georgia this morning
and will make a very slow drift toward northward across southeast
Georgia this morning. Surface based convergence is indicated
along the Georgia coast and coastal plains of Georgia where the
best rainfall and instability resides with embedded convection
continues particularly near the the mouth of the Altamaha River
Basin. Across the Suwannee Valley some isolated convection is
occurring with showers extending into Alachua County. During the
remaining pre-dawn hours isolated to scattered showers will
continue across Southeast Georgia and Northeast Florida with a
prevailing southwesterly flow with abundant tropical moisture with
precipitable water values in the 2.1 to 2.4 inch range.
Today...
Elevated rain chances with a remnant and wake trough axis across
SE GA and near the I-10 corridor of NE FL brining the potential
for locally heavy, potentially flooding rainfall. The Excessive
Rainfall Outlook from WPC still has SE GA to a Slight Risk for
today. The low will continue to drift toward Savannah, potentially
towards the South Carolina coast, but remaining in a weakened
state. At the same time, subtropical ridge from the Atlantic will
extend west across the south-central Florida peninsula and into
the eastern Gulf. With the ridge axis to the south, a southwest
flow regime will prevail across the region. This pattern will
support scattered showers and storms over the Gulf waters and
along west coast of Florida during the early morning hours, with
the convection then shifting east over the Suwannee Valley and
interior southeast Georgia by late morning and increasing in areal
coverage east of highway 301 toward the coast each afternoon and
early evening along the sea breeze boundaries where the highest
rain chances (Pops 50- 70%) will reside. Locally heavy rain and
localized minor flooding in addition to localized strong gusts and
frequent lightning. Southwest flow will aid in very warm
temperatures reaching the low to mid 90s, with much higher
moisture leading to head indices of 101 to 106 degrees.
Tonight...
With the loss of daytime heating, showers and thunderstorms will
gradually subside to scattered in areal coverage this evening
with numerous showers and storms mainly confined to the coastal
areas during the early to mid evening. During the pre-dawn hours
early start to activity along the Big Bend is expected, with some
showers spilling into the north central Florida and Suwannee
Valley near daybreak. Overnight lows in the mid 70s.
.SHORT TERM [Wednesday Through Thursday]...
A shortwave trough over the US east coast will move into the western
Atlantic waters on Wednesday with SW flow aloft. At the surface, high
pressure ridging will extend from the western Atlantic into south FL,
keeping west to southwest low level flow over the area with high PWAT
levels well over 2.0 inches remaining over the area. The SW low level
flow will also allow the Gulf coast seabreeze to progress inland and
collide with a weaker Atlantic seabreeze. The shortwave energy aloft,
diurnal heating and seabreeze collisions will lead to numerous showers
and thunderstorm coverage across NE FL and SE GA. Mid level 500 mb
temperatures will be near climatology around -6 to -7 Celsius which
should only support a strong wind gust potential in cell mergers and
locally heavy rainfall due to slow storm motions.
Thursday, the shortwave trough will exit east of the region and mid
level ridging will move in from the NW. Drier air will move in from
the north around surface high pressure centered over the mid south.
Higher PWATS around 2.0 inches will linger over NE FL areas leading
to numerous showers and storm coverage while drier air with PWATs
closer to 1.5 inches should limit storm coverage across SE GA with
isolated to scattered coverage expected.
High temperatures will be in the upper 80s over inland NE FL areas
along the I-75 corridor due to the inward progressing Gulf seabreeze
on Wednesday to around 90 degrees along the first coast and near
seasonal highs in the low 90s on Thursday. Lows Thursday morning
will be in the low to mid 70s inland and the upper 70s at the
coast.
.LONG TERM [Friday Through Tuesday]...
A mid level ridge will be NW of the region over the southern plains
while mid to upper level troughing will be over the northeast US.
Surface high pressure will be over the central Gulf of Mexico and
keep light southwest winds over the area. Drier air aloft will limit
convection Friday and Saturday with scattered storm coverage.
The mid to upper level trough will deepen from Sunday into early
next week as a shortwave rounds the base of the east coast trough
and pushes a cold front southward towards the region. This will allow
moisture to increase over the area while shortwave energy aloft and
diurnal heating enhance storm coverage into early next week.
Temperatures will become hotter late this week with mid 90s across
the area Friday into the weekend, then cooling to slightly below
seasonal values early next week in the upper 80s to around 90.
Heat index values will increase to near advisory levels Friday
into the weekend in the 106-110 range.
.MARINE...
Today nearshore waters will have waves of 2 to 3 feet and
offshore waters 3 to 4 feet. The rest of the week the local waters
will have mainly weak winds. Seas 2 feet nearshore, and up to 3
feet offshore. Prevailing winds today will be southerly in the
wake of the low moving up the Georgia coast into South Carolina.
Wednesday through the end of the week, prevailing winds will be
offshore and west-southwesterly. Over the nearshore waters, the
east coast seabreeze will be mainly pinned over the local waters.
A couple afternoons the sea breeze main move near the coast with
winds briefly shifting to the SE/S behind it at 10-15 knots. The
highest coverage of showers/storms will occur late in the day with
the west coast sea breeze will be the most dominate. Cloud-to-
ground lightning strikes and a few wind gusts to 35 knots will be
the main threats to mariners.
Rip Currents: Moderate risk through today. Low risk the rest of
the week.
.HYDROLOGY...
An area of low pressure north of the Altamaha River Basin will
continue to move northward over the coastal Plains of Georgia
toward South Carolina late in the day. Very weak steering flow
today will allow storms to move very slow this afternoon.
Rainfall rates of 1-3 inches per hour are possible this afternoon
This will lead to locally heavy rainfall, with ponding on roads
and localized flooding possible.
Rivers levels continue to fall with minor flooding ongoing along
the lower portions of the Santa Fe River.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 90 72 95 74 / 80 80 20 30 10
SSI 76 88 75 90 79 / 50 70 40 30 10
JAX 74 91 73 93 75 / 60 70 40 50 10
SGJ 74 90 74 90 75 / 40 60 40 50 10
GNV 74 91 73 91 74 / 50 80 30 70 10
OCF 74 90 74 91 74 / 40 70 30 70 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 27, 1:27 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Tue Jul 27 2021
FLZ136-137-237-271915-
Eastern Alachua FL-Eastern Putnam FL-Western Putnam FL-
227 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 315 PM EDT...
* At 227 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Melrose Landing, or near
Interlachen, moving east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palatka, Interlachen, Hawthorne, Melrose Landing, Bardin,
Hollister, Florahome, Johnson, Carraway and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2952 8172 2952 8214 2973 8200 2974 8161
TIME...MOT...LOC 1827Z 266DEG 12KT 2961 8199
ZIBURA
Special weather statement, Jul 27, 1:33 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
233 PM EDT Tue Jul 27 2021
GAZ132-149-271915-
Atkinson GA-Coffee GA-
233 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 315 PM EDT...
* At 232 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Willacoochee, moving southeast
at 10 mph.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3149 8293 3130 8286 3129 8305 3130 8305
3131 8306 3133 8306 3135 8308 3135 8309
3147 8313
TIME...MOT...LOC 1832Z 333DEG 8KT 3140 8303
ZIBURASpecial weather statement, Jul 27, 1:37 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
237 PM EDT Tue Jul 27 2021
FLZ133-271915-
Coastal St. Johns FL-
237 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. JOHNS COUNTY
UNTIL 315 PM EDT...
* At 236 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near South Ponte Vedra, or near
Saint Augustine, moving southeast at 10 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Saint Augustine, Vilano Beach, South Ponte Vedra and Guana River
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2988 8139 3007 8142 3008 8131 2989 8128
TIME...MOT...LOC 1836Z 333DEG 8KT 2997 8137
ZIBURA
Special weather statement, Jul 27, 1:53 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Tue Jul 27 2021
GAZ132-149-271930-
Atkinson GA-Coffee GA-
253 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND
NORTHEASTERN ATKINSON COUNTIES UNTIL 330 PM EDT...
* At 252 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles northeast of Pearson, moving
south at 15 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* This storm will remain over mainly rural areas of southeastern
Coffee and northeastern Atkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3136 8267 3137 8285 3148 8285 3148 8267
TIME...MOT...LOC 1852Z 012DEG 13KT 3140 8278
ZIBURA
Special weather statement, Jul 27, 2:11 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT Tue Jul 27 2021
FLZ033-133-272000-
Coastal St. Johns FL-Inland St. Johns FL-
311 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 400 PM EDT...
* At 310 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Saint Augustine South, or near
Saint Augustine, moving south at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Saint Augustine, Saint Augustine Beach, Crescent Beach, Saint
Augustine Shores, Butler Beach, Saint Augustine South, Anastasia,
Dupont Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2987 8146 2989 8128 2968 8122 2964 8145
TIME...MOT...LOC 1910Z 345DEG 9KT 2985 8134
ZIBURA
Special weather statement, Jul 27, 2:16 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Tue Jul 27 2021
GAZ149-271945-
Atkinson GA-
316 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATKINSON COUNTY UNTIL 345
PM EDT...
* At 316 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Pearson, moving south at 15
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Pearson and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3137 8287 3136 8270 3118 8270 3118 8275
3119 8290
TIME...MOT...LOC 1916Z 354DEG 13KT 3132 8282
ZIBURA